How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask NeuroDoc1 Your Own Question
NeuroDoc1
NeuroDoc1, Doctor
Category: Health
Satisfied Customers: 211
Experience:  Neurology Residency completed 2006, Board Certified Neurologist
14010256
Type Your Health Question Here...
NeuroDoc1 is online now
A new question is answered every 9 seconds

no matter what it is,I immediately have to use the restroom diarhea

This answer was rated:

It seems that when I eat dinner no matter what it is,I immediately have to use the restroom diarhea. I take 1200mg lithium and 300mg effexor ER for bipolar mixed. I take 1/2 in the morning and 1/2 after dinner. I'm tested every three months for liver function. I don't understand why I am having this problem. It's gotten worse as I've grown older I am 44

Hello,


Here are a few possibilities for your symptom of loose bowel movements after eating.

 

You may have irritable bowel syndrome, which often causes normal bowel reflexes to be overactive and is often associated with loose stools. Secondly, venlafaxine may contribute to loose stools/diarrhea. Though this may not be the only cause, it may be making your problem worse.

 

Another possibility is that you have a malabsorption syndrome. Due to various problems such as deficient digestive enzymes or inflammation of the intesitines (such as is seen in a disorder known as Celiac Sprue), many people develop diarrhea.

 

In order to determine the cause for your symptoms, your doctor may wish to check for other tests such as pancreatic function tests, testing for Sprue, and possibly do imaging of your GI tract with endoscopy. You may wish to discuss your symptoms with an internal medicine doctor and may need a referral to a gastroenterologist.

 

While you should try to find out the cause of your symptoms, sometimes medications such as immodium and supplements such as metamucil which add "bulk" to your bowel movements may help with diarrhea.

 

I hope this has helped.

NeuroDoc1 and 2 other Health Specialists are ready to help you